Alert archive / Wisconsin / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Milwaukee, WI

August 19, 2007Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Aug 19, 2007, 9:55 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2007, 9:55 PM CDT (02:55 UTC)
Expired
Aug 20, 2007, 1:00 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Iowa County, WI, Lafayette County, WI

The radar

The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 200258
FFWMKX
WIC049-065-200600-
/X.NEW.KMKX.FF.W.0015.070820T0255Z-070820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
955 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 100 AM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE AREA OF MODERATE RAIN WITH SCATTERED HEAVY                 
  THUNDERSTORMS MOVING ACROSS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DODGEVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4316 9041 4253 9040 4252 8985 4318 8985

$$

ZAJDEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 8:24 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 19, 8:24 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 PM CDT SUN AUG 19 2007

.UPDATE...WILL CONTINUE FLASH FLOOD WATCH FOR TONIGHT ALTHOUGH
CURRENT SYNOPTIC PATTERN YIELDING MIXED SIGNALS.

CONVECTIVE COMPLEX OVER IOWA WITH VERY COLD CLOUD TOPS MOVING
SOUTHEAST INTO VERY RICH MOIST AND UNSTABLE AIRMASS. HOWEVER 500
MILLIBAR RUC ANALYSIS SHOWING 17 UNIT VORTICITY CENTER OVER WEST
CENTRAL WISCONSIN MOVING EAST. ASSOCIATED 500 MILLIBAR DIVERGENCE
WITH THIS VORTICITY MAX SHOULD PROVIDE CONTINUED UPPER AIR SUPPORT
TO BROAD RAIN AREA AND EMBEDDED CONVECTION APPROACHING WESTERN CWA
FROM MISSISSIPPI RIVER. IN ADDITION 850 MILLIBAR FLOW FROM BOTH
RUC PROG AND NEARBY PROFILERS FEEDING A 25 KNOT LOW LEVEL JET INTO
CWA FROM EASTERN IOWA AND WESTERN ILLINOIS OVER BAROCLINIC ZONE
ACROSS CWA. FINALLY VERY LOW FLASH FLOOD GUIDANCE VALUES OVER
WATCH AREA DICTATE THAT EVEN A PERIOD OF MODERATE RAIN WOULD BE A
CONCERN FOR EITHER RIVER OF FLASH FLOODING.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 19 2007/

DISCUSSION...FCST FOCUS ON NEXT ROUND OF HEAVY RAINFALL TONIGHT AND
ACTIVE WX PATTERN FOR MUCH OF THIS WEEK.

CWA RELATIVELY RAIN-FREE WITH RGNL PROFILERS AND 88-D VAD WINDS
SHOWING 850 MB WINDS HAVE VEERED TO THE WEST...WITH BEST LIFT
FOCUSED ON NRN IL CLOSER TO SFC WRM FRONT. RESPITE WILL BE
SHORT-LIVED AS 2 FEATURES APPROACH CWA. CONVECTION IN SW/ SCNRTL MN
AHEAD OF SHORT WAVE TROUGH THAT WATER VAPOR IMAGERY PLACES IN FAR SE
S DAKOTA...SECOND FEATURE IS APPARENT MCV EJECTING NEWD FROM REMAINS
OF ERIN WITH ASSOCIATED MOISTURE SURGING NWD THRU NRN MO/SE IA AND
INTERACTING WITH SFC FNT DRAPED ACROSS NRN IL. TSTMS ARE FORMING IN
NERN IA AHEAD OF THIS MCV. SPC MESOANALYSIS HAS 2 GROWING AREAS OF 2
INCH PWS WITH THESE FEATURES THAT MODEL FCSTS MOVE INTO CWA AFTER
00Z.

SFC-850 AND 850-700MB 2D FRONTOGENTIC FCSTS SHOW INCREASING FORCING
AS 850 MB WINDS BACK TO THE SW AHEAD OF THE SHRT WV TROUGH OVER
LINGERING BAROCLINIC ZONE...THO WINDS WILL BE LOWER THAN LAST
NIGHT...IN THE 20-30 KT RANGE.  SFC FRONT LIFTS CLOSER TO SRN WI AS
WELL. MIXED LAYER THETA-E ADVECTION INCREASES OVER CWA BETWEEN 06Z
AND 12Z...WITH GFS BUFKIT SNDGS INDICATING ELEVATED CAPE FOR MSN
INCREASING FROM AROUND 650 J/KG AT 03Z...TO AROUND 1000 J/KG BY 09Z.

CRAS INFRARED FCSTS ALSO INDICATE INCREASING CONVECTIVE POTENTIAL
OVER SRN WI AS THE TWO AREAS PHASE OVER NE IA/SW WI WITH CRAS
SHOWING COLDEST CLOUD TOPS MOVING FROM SE MN/NE IA AT 00Z SPREADING
OVER THE CWA BETWEEN 03Z AND 06Z.

WITH SATURATED GROUND AND ONGOING FLOOD PROBLEMS IN WRN CWA...AND
LOW COUNTY FLASH FLOOD GUIDANCE VALUES...WILL ISSUE A FLASH FLOOD
WATCH FROM 23Z TODAY THRU 12Z MONDAY FOR COUNTIES CURRENTLY IN THE
FLOOD WARNING. WILL KEEP THE CURRENT FLOOD WARNING GOING UNTIL 7 PM
FOR S CNTRL WI COUNTIES WHERE THERE IS ONGOING FLOODING
PROBLEMS...BUT CANCEL FOR SE WI COUNTIES.

BEST FORCING FINALLY MOVES SOUTH OF CWA DURING THE LATE DAY
MONDAY...BUT SFC BNDRY...850MB BAROCLINIC ZONE AND SERIES OF SHRT
WAVES EJECTING FROM NW U.S. TROF AND TRACKING ACROSS NRN U.S IN
ZONAL FLOW WILL KEEP CHC PCPN IN FCST UNTIL LATE IN THE WEEK.

EXTENDED...A BLEND OF GFS ENSEMBLES AND ECMWF PREFERRED FOR
EXTENDED. THIS SOLUTION...FOLLOWING FRONTAL PASSAGE
WEDNESDAY...DROPS THE SFC BNDRY TO THE WI/IL BRDER AND STALLS THERE
FOR THURSDAY. 850 MB FLOW BACKS TO THE SW AHEAD OF APPROACHING WAVE
FROM THE PLAINS AND PROVIDES LIFT ACROSS BNDRY TO KEEP CHC FOR
SHOWERS AND STORMS IN FCST...ESPECIALLY THURSDAY AFTERNOON AND
EVENING. THIS LAST WAVE IN A SERIES TRACKS ACROSS WRN GREAT LAKES
FRIDAY...FOLLOWED BY A NEEDED BREAK IN THE ACTIVE WEATHER AS DRY
COOL CANADIAN HIGH PRESSURE BUILDS IN SATURDAY BEHIND DEPARTING SFC
LOW AND HOLDS OVER REGION THRU THE WEEKEND.

AVIATION...XPCT WDSPRD MVFR CONDS IN -RA/-TSRA/BR THRU 00Z MON.
AREAS OF IFR CIGS/VSBYS EXPCTD IN PDS OF HVY RA/TSRA INTO 18Z MON.
STNRY FNT ACRS IA AND NRN IL THRU PD WITH MSTR LIFTING OVR FNT INTO
SRN WI.

MKX WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING UNTIL 7 PM FOR WIZ056>058-062>064-067>069.

FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING UNTIL 7 AM CDT MONDAY
FOR WIZ056>058-062>072.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR WIZ056>058-062>072.

&&

ZAJDEL
Hazardous weather outlook, Aug 19, 7:48 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT SUN AUG 19 2007

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
748 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

PERIODS OF RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE THIS
EVENING AND OVERNIGHT. HEAVY RAIN IS POSSIBLE. A FLASH FLOOD WATCH
IS IN EFFECT FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN
TONIGHT. THE MOST FLOOD PRONE AREAS WILL BE WHERE THE TERRAIN IS
HILLY OR BUILT-UP URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS
MONDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-665-201000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
748 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS
MONDAY NIGHT THROUGH FRIDAY NIGHT.

TZ
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 19, 5:49 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      DODGEVILLE              42.96N 90.13W
08/19/2007                   IOWA               WI   LAW ENFORCEMENT

            BASEMENT FLOODING AT IOWA COUNTY SHERIFFS DEPARTMENT
            HEADQUARTERS. TIME OF EVENT IS ESTIMATED.

0500 AM     FLASH FLOOD      AVOCA                   43.19N 90.33W
08/19/2007                   IOWA               WI   LAW ENFORCEMENT

            WATER OVER ROAD AT INTERSECTION OF HIGHWAYS 80 AND 133.
            TIME OF EVENT IS ESTIMATED.

0500 AM     FLASH FLOOD      5 WNW LODI              43.34N 89.62W
08/19/2007                   COLUMBIA           WI   LAW ENFORCEMENT

            ROAD CLOSED ON HIGHWAY 188 BETWEEN EAST AND WEST HARMON
            ROADS DUE TO WASHOUT. TIME OF EVENT IS ESTIMATED.

0500 AM     FLASH FLOOD      ARENA                   43.16N 89.91W
08/19/2007                   IOWA               WI   LAW ENFORCEMENT

            10 ROADS CLOSED AROUND ARENA DUE TO FLOODING. TIME OF
            EVENT IS ESTIMATED.

&&

WOOD
Local storm report, Aug 19, 6:13 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 WNW LAKE MILLS        43.10N 88.98W
08/19/2007  M5.84 INCH       JEFFERSON          WI   PUBLIC

            MEASURED 5.84 INCHES 4 MILES WEST NORTHWEST OF LAKE
            MILLS.

0700 AM     HEAVY RAIN       DEFOREST                43.25N 89.35W
08/19/2007  M6.39 INCH       DANE               WI   AMATEUR RADIO

            MEASURED 6.39 INCHES AT DEFOREST.

0740 AM     HEAVY RAIN       BARABOO                 43.47N 89.74W
08/19/2007  M5.09 INCH       SAUK               WI   CO-OP OBSERVER

            MEASURED 5.09 INCHES AT BARABOO.

0752 AM     HEAVY RAIN       1 NNE REEDSBURG         43.55N 89.99W
08/19/2007  M5.11 INCH       SAUK               WI   CO-OP OBSERVER

            MEASURED 5.11 INCHES 1 MILE NORTH NORTHEAST OF REEDSBURG.

0800 AM     HEAVY RAIN       STOUGHTON               42.92N 89.22W
08/19/2007  M6.03 INCH       DANE               WI   CO-OP OBSERVER

            MEASURED 6.03 INCHES AT STOUGHTON.

0850 AM     HEAVY RAIN       LA VALLE                43.58N 90.13W
08/19/2007  M5.25 INCH       SAUK               WI   CO-OP OBSERVER

            MEASURED 5.25 INCHES AT LA VALLE.

0943 AM     HEAVY RAIN       LODI                    43.32N 89.53W
08/19/2007  M6.20 INCH       COLUMBIA           WI   CO-OP OBSERVER

            MEASURED 6.20 INCHES AT LODI.

1100 AM     HEAVY RAIN       MUKWONAGO               42.87N 88.33W
08/19/2007  M5.50 INCH       WAUKESHA           WI   TRAINED SPOTTER

            MEASURED 5.50 INCHES AT MUKWONAGO.

1135 AM     HEAVY RAIN       4 ENE EAST TROY         42.81N 88.33W
08/19/2007  M5.83 INCH       WALWORTH           WI   TRAINED SPOTTER

            MEASURED 5.83 INCHES 4 MILES EAST NORTHEAST OF EAST
            TROY...AT BEULAH STATION.

1149 AM     HEAVY RAIN       6 NNW VERONA            43.07N 89.58W
08/19/2007  M5.04 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 5.04 INCHES 6 MILES NORTH NORTHWEST OF VERONA.

1200 PM     HEAVY RAIN       OREGON                  42.93N 89.38W
08/19/2007  M5.45 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 5.45 INCHES AT OREGON.

1200 PM     HEAVY RAIN       JEFFERSON               43.01N 88.81W
08/19/2007  M5.50 INCH       JEFFERSON          WI   TRAINED SPOTTER

            MEASURED 5.50 INCHES AT JEFFERSON.

&&

WOOD
Local storm report, Aug 19, 6:14 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     FLASH FLOOD      5 NE MADISON            43.13N 89.32W
08/18/2007                   DANE               WI   TRAINED SPOTTER

            STREET FLOODING WASHINGTON STREET

1243 AM     FLASH FLOOD      BARABOO                 43.47N 89.74W
08/19/2007                   SAUK               WI   LAW ENFORCEMENT

            COUNTY WIDE FLOODING HIGHWAYS K...G...S...154 AND TS.

1243 AM     FLASH FLOOD      MADISON                 43.08N 89.39W
08/19/2007                   DANE               WI   LAW ENFORCEMENT

            COUNTY WIDE. STREET FLOODING IN MOUNT
            HOREB...OREGON...DANE AND ALONG HIGHWAY 69.

1244 AM     FLASH FLOOD      SUN PRAIRIE             43.18N 89.23W
08/19/2007                   DANE               WI   TRAINED SPOTTER

            STREET FLOODING HIGHWAY 19 AND WESTMOUNT. 4 INCHES OF
            WATER.

1245 AM     FLASH FLOOD      MADISON                 43.08N 89.39W
08/19/2007                   DANE               WI   LAW ENFORCEMENT

            COUNTY WIDE. STREET FLOODING MOUNT HOREB...OREGON...DANE
            AND ALONG HIGHWAY 69.

1255 AM     FLASH FLOOD      SUN PRAIRIE             43.18N 89.23W
08/19/2007                   DANE               WI   TRAINED SPOTTER

            COUNTY HIGHWAY C CLOSED DUE TO FLOODING. CREEK OUT OF
            BANKS.

0100 AM     HEAVY RAIN       5 NE MADISON            43.13N 89.32W
08/19/2007  M4.00 INCH       DANE               WI   TRAINED SPOTTER

0217 AM     FLASH FLOOD      JEFFERSON               43.01N 88.81W
08/19/2007                   JEFFERSON          WI   LAW ENFORCEMENT

            COUNTY WIDE. STREET FLOODING.

0222 AM     HEAVY RAIN       1 SE VERONA             42.98N 89.52W
08/19/2007  M5.59 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 5.59 INCHES 1 MILE SOUTHEAST OF VERONA.

0245 AM     HEAVY RAIN       4 WNW LAKE MILLS        43.10N 88.98W
08/19/2007  M5.23 INCH       JEFFERSON          WI   PUBLIC

            MEASURED 5.23 INCHES 4 MILES WEST NORTHWEST OF LAKE
            MILLS.

0310 AM     FLASH FLOOD      RACINE                  42.73N 87.81W
08/19/2007                   RACINE             WI   LAW ENFORCEMENT

            COUNTY WIDE STREET FLOODING.

0312 AM     FLASH FLOOD      KENOSHA                 42.58N 87.85W
08/19/2007                   KENOSHA            WI   LAW ENFORCEMENT

            COUNTY WIDE STREET FLOODING AT HIHGWAYS KR AND
            H...PADDOCK LAKE...SALEM AND SOMER.

0500 AM     FLASH FLOOD      ARENA                   43.16N 89.91W
08/19/2007                   IOWA               WI   LAW ENFORCEMENT

            10 ROADS CLOSED AROUND ARENA DUE TO FLOODING. TIME OF
            EVENT IS ESTIMATED.

0500 AM     FLASH FLOOD      5 WNW LODI              43.34N 89.62W
08/19/2007                   COLUMBIA           WI   LAW ENFORCEMENT

            ROAD CLOSED ON HIGHWAY 188 BETWEEN EAST AND WEST HARMON
            ROADS DUE TO WASHOUT. TIME OF EVENT IS ESTIMATED.

0500 AM     FLASH FLOOD      AVOCA                   43.19N 90.33W
08/19/2007                   IOWA               WI   LAW ENFORCEMENT

            WATER OVER ROAD AT INTERSECTION OF HIGHWAYS 80 AND 133.
            TIME OF EVENT IS ESTIMATED.

0500 AM     FLASH FLOOD      DODGEVILLE              42.96N 90.13W
08/19/2007                   IOWA               WI   LAW ENFORCEMENT

            BASEMENT FLOODING AT IOWA COUNTY SHERIFFS DEPARTMENT
            HEADQUARTERS. TIME OF EVENT IS ESTIMATED.

0700 AM     HEAVY RAIN       DEFOREST                43.25N 89.35W
08/19/2007  M6.39 INCH       DANE               WI   AMATEUR RADIO

            MEASURED 6.39 INCHES AT DEFOREST.

0700 AM     HEAVY RAIN       4 WNW LAKE MILLS        43.10N 88.98W
08/19/2007  M5.84 INCH       JEFFERSON          WI   PUBLIC

            MEASURED 5.84 INCHES 4 MILES WEST NORTHWEST OF LAKE
            MILLS.

0700 AM     HEAVY RAIN       ROCK SPRINGS            43.48N 89.92W
08/19/2007  M5.32 INCH       SAUK               WI   OFFICIAL NWS OBS

            MEASURED 5.32 INCHES AT THE ROCK SPRINGS RIVER GAGE.

0700 AM     HEAVY RAIN       MILFORD                 43.10N 88.85W
08/19/2007  M5.41 INCH       JEFFERSON          WI   OFFICIAL NWS OBS

            MEASURED 5.41 INCHES AT THE MILFORD RIVER GAGE.

0700 AM     HEAVY RAIN       5 NW MILTON             42.83N 89.02W
08/19/2007  M6.41 INCH       ROCK               WI   OFFICIAL NWS OBS

            MEASURED 6.41 INCHES AT THE NEWVILLE-5NE RIVER GAGE ON
            LAKE KOSHKONONG.

0700 AM     HEAVY RAIN       MUKWONAGO               42.87N 88.33W
08/19/2007  M6.98 INCH       WAUKESHA           WI   OFFICIAL NWS OBS

            MEASURED 6.98 INCHES AT THE MUKWONAGO RIVER GAGE.

0700 AM     HEAVY RAIN       6 WNW SPRING GREEN      43.21N 90.18W
08/19/2007  M5.54 INCH       SAUK               WI   ASOS

            MEASURED 5.54 INCHES AT THE LONE ROCK ASOS.

0740 AM     HEAVY RAIN       BARABOO                 43.47N 89.74W
08/19/2007  M5.09 INCH       SAUK               WI   CO-OP OBSERVER

            MEASURED 5.09 INCHES AT BARABOO.

0752 AM     HEAVY RAIN       1 NNE REEDSBURG         43.55N 89.99W
08/19/2007  M5.11 INCH       SAUK               WI   CO-OP OBSERVER

            MEASURED 5.11 INCHES 1 MILE NORTH NORTHEAST OF REEDSBURG.

0800 AM     HEAVY RAIN       STOUGHTON               42.92N 89.22W
08/19/2007  M6.03 INCH       DANE               WI   CO-OP OBSERVER

            MEASURED 6.03 INCHES AT STOUGHTON.

0824 AM     HEAVY RAIN       LAKE MILLS              43.07N 88.91W
08/19/2007  M5.59 INCH       JEFFERSON          WI   CO-OP OBSERVER

            MEASURED 5.59 INCHES AT LAKE MILLS WASTEWATER TREATMENT
            PLANT.

0850 AM     HEAVY RAIN       LA VALLE                43.58N 90.13W
08/19/2007  M5.25 INCH       SAUK               WI   CO-OP OBSERVER

            MEASURED 5.25 INCHES AT LA VALLE.

0943 AM     HEAVY RAIN       LODI                    43.32N 89.53W
08/19/2007  M6.20 INCH       COLUMBIA           WI   CO-OP OBSERVER

            MEASURED 6.20 INCHES AT LODI.

1100 AM     HEAVY RAIN       MUKWONAGO               42.87N 88.33W
08/19/2007  M5.50 INCH       WAUKESHA           WI   TRAINED SPOTTER

            MEASURED 5.50 INCHES AT MUKWONAGO.

1135 AM     HEAVY RAIN       4 ENE EAST TROY         42.81N 88.33W
08/19/2007  M5.83 INCH       WALWORTH           WI   TRAINED SPOTTER

            MEASURED 5.83 INCHES 4 MILES EAST NORTHEAST OF EAST
            TROY...AT BEULAH STATION.

1149 AM     HEAVY RAIN       6 NNW VERONA            43.07N 89.58W
08/19/2007  M5.04 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 5.04 INCHES 6 MILES NORTH NORTHWEST OF VERONA.

1200 PM     HEAVY RAIN       JEFFERSON               43.01N 88.81W
08/19/2007  M5.50 INCH       JEFFERSON          WI   TRAINED SPOTTER

            MEASURED 5.50 INCHES AT JEFFERSON.

1200 PM     HEAVY RAIN       OREGON                  42.93N 89.38W
08/19/2007  M5.45 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 5.45 INCHES AT OREGON.

&&

WOOD
Local storm report, Aug 19, 7:25 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       OAKFIELD                43.68N 88.55W
08/19/2007  M1.39 INCH       FOND DU LAC        WI   TRAINED SPOTTER

&&

GD
Local storm report, Aug 19, 8:00 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
800 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HEAVY RAIN       FOND DU LAC             43.77N 88.45W
08/19/2007  M1.36 INCH       FOND DU LAC        WI   TRAINED SPOTTER

0738 PM     HEAVY RAIN       DEFOREST                43.25N 89.35W
08/19/2007  M7.07 INCH       DANE               WI   TRAINED SPOTTER

&&

GD
Local storm report, Aug 19, 8:06 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
806 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       LANNON                  43.15N 88.16W
08/19/2007  M3.41 INCH       WAUKESHA           WI   TRAINED SPOTTER

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:54 PM CDTRiver Flood WarningMKXSauk7 days
Aug 19, 8:54 PM CDTRiver Flood WarningMKXLafayette63 hr
Aug 19, 8:54 PM CDTRiver Flood WarningMKXRacine8 days
Aug 20, 3:21 AM CDTRiver Flood WarningMKXRock34 hr
Aug 20, 3:54 AM CDTRiver Flood WarningMKXGreen, Rock10 days
Aug 20, 4:00 AM CDTRiver Flood WarningMKXRock19 days
Aug 20, 4:03 AM CDTRiver Flood WatchMKXGreen42 hr
Aug 20, 4:13 AM CDTRiver Flood WarningMKXDodge3 hr
Aug 20, 11:12 AM CDTAreal Flood WarningMKXKenosha48 hr
Aug 20, 3:18 PM CDTRiver Flood WatchMKXRock46 hr

Nearby

Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.